Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 54 (2012) 3, 285 - 289

Case report

Treatment of clozapine-induced tachycardia with propranolol complicated by psoriasis

D. van Dam, T.M. Bosch, E.J. Mookhoek, J.E. Hovens

summary
A 25-year-old male developed sinus tachycardia after given clozapine for treatment-resistant psychosis in schizophrenia. The tachycardia was treated successfully with propranolol for several weeks. The patient developed skin eruptions, later diagnosed as psoriasis. Propranolol is known to be capable of causing, evoking or aggravating psoriasis. Several other drugs commonly used in psychiatric practice are also known to cause psoriasis. Doctors need to be aware to the possible sideeffects of such drugs because they can jeopardise the patient’s wellbeing and reduce the efficacy of psychiatric treatment.
 

keywords beta-antagonists, clozapine, psoriasis, tachycardia